Alert archive / Utah / Winter Storm Warnings in 2008

Winter Storm Warning 12, NWS Salt Lake City, UT

October 3, 2008

NWS Salt Lake City, UT issued this winter storm warning at Oct 3, 2008, 2:44 PM MDT. It took effect at Oct 4, 2008, 10:00 AM MDT. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 3, 2008, 2:44 PM MDT (20:44 UTC)
In effect from
Oct 4, 2008, 10:00 AM MDT
Expired
Oct 5, 2008, 12:05 PM MDT
In force
26 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KSLC 032044
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
244 PM MDT FRI OCT 3 2008

...EARLY SEASON STORM FOR UTAH...

.A STRONG MOIST PACIFIC STORM WILL BRING WIDESPREAD PRECIPITATION
TO MUCH OF UTAH SATURDAY INTO SUNDAY WITH HEAVY SNOW AT THE HIGH
ELEVATIONS. 

UTZ007>010-517-518-040600-
/O.NEW.KSLC.WS.W.0012.081004T1600Z-081006T0000Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
244 PM MDT FRI OCT 3 2008

...WINTER STORM WARNING IN EFFECT FROM 10 AM SATURDAY TO 6 PM MDT
SUNDAY ABOVE 8500 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW ABOVE 8500 FEET...WHICH IS IN
EFFECT FROM 10 AM SATURDAY TO 6 PM MDT SUNDAY.

NEW SNOW AMOUNTS OF UP TO 12 INCHES ARE EXPECTED BY LATE SUNDAY
ABOVE THE 8500 FOOT LEVEL WITH 18 TO 24 INCHES ABOVE ABOUT 9500
FEET. SEVERAL INCHES OF NEW SNOW ARE POSSIBLE DOWN TO 7000 FEET ON
SUNDAY. 

RAIN AND SNOW WILL DEVELOP IN THE MOUNTAINS OF UTAH SATURDAY
MORNING AND WILL CONTINUE...HEAVY AT TIMES THROUGH SUNDAY. SNOW
LEVELS WILL INITIALLY BE ABOVE 9000 FEET SATURDAY MORNING THEN
GRADUALLY FALL THROUGH THE AFTERNOON. SNOW WILL TURN SHOWERY
SATURDAY NIGHT BUT THE SHOWERS WILL PERSIST ON THE NORTHWEST
FLANKS OF THE MOUNTAINS THROUGH SUNDAY. 

SNOW LEVELS WILL FALL TO NEAR 7000 FEET BY MIDDAY SUNDAY BUT THE
BULK OF THE ACCUMULATION FROM THIS STORM WILL BE ABOVE 8500 FEET.

A WINTER STORM WARNING MEANS HEAVY SNOW IS EXPECTED. TRAVEL
DIFFICULTIES WILL OCCUR OVER THE HIGHEST PASSES AS ROADS WILL BE
SLICK. SLOW DOWN AND USE CAUTION WHILE DRIVING. 

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
7 follow-up statements
000 
WWUS45 KSLC 040411
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1011 PM MDT FRI OCT 3 2008

...STRONG FALL STORM TO IMPACT UTAH THIS WEEKEND...

.A STRONG PACIFIC STORM WILL BRING WIDESPREAD PRECIPITATION TO
MUCH OF UTAH SATURDAY INTO SUNDAY WITH SIGNIFICANT SNOWFALL ACCUMULATIONS
EXPECTED ABOVE 8500 FEET. IN ADDITION TO THE WIDESPREAD
PRECIPITATION MUCH COOLER TEMPERATURES WILL ACCOMPANY THIS STORM
SYSTEM. THIS WILL RESULT IN A RAW WEEKEND FOR THOSE HEADING 
OUTDOORS. INDIVIDUALS THAT PLAN ON VENTURING INTO THE HIGH TERRAIN
ACROSS UTAH THIS WEEKEND SHOULD BE PREPARED FOR DETERIORATING WINTER
WEATHER CONDITIONS.

UTZ007>010-517-518-041215-
/O.CON.KSLC.WS.W.0012.081004T1600Z-081006T0000Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
1011 PM MDT FRI OCT 3 2008

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM SATURDAY TO
6 PM MDT SUNDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FROM 10 AM
SATURDAY TO 6 PM MDT SUNDAY.

NEW SNOW AMOUNTS OF UP TO 12 INCHES ARE EXPECTED BY LATE SUNDAY
ABOVE THE 8500 FOOT LEVEL WITH AMOUNTS OF 18 TO 24 INCHES POSSIBLE
ABOVE ABOUT 9500 FEET. SEVERAL INCHES OF NEW SNOW ARE POSSIBLE
DOWN TO 7000 FEET ON SUNDAY.

WIDESPREAD RAIN AND SNOW WILL DEVELOP IN THE MOUNTAINS OF UTAH
SATURDAY MORNING AND WILL CONTINUE...HEAVY AT TIMES THROUGH
SUNDAY. SNOW LEVELS WILL INITIALLY BE ABOVE 9000 FEET SATURDAY
MORNING THEN GRADUALLY FALL THROUGH THE AFTERNOON. SNOW LEVELS
WILL DROP TO NEAR 7000 FEET SATURDAY NIGHT INTO SUNDAY ALTHOUGH THE
GREATEST SNOWFALL ACCUMULATIONS WILL BE ABOVE 8500 FEET.

A WINTER STORM WARNING MEANS HEAVY SNOW IS EXPECTED. TRAVEL
DIFFICULTIES WILL OCCUR OVER THE HIGHEST PASSES AS ROADS WILL BE
SLICK. SLOW DOWN AND USE CAUTION WHILE DRIVING. INDIVIDUALS THAT
PLAN TO VENTURE INTO THE HIGH TERRAIN THIS WEEKEND SHOULD BE
PREPARED FOR DETERIORATING WINTER WEATHER CONDITIONS.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS45 KSLC 041124
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
524 AM MDT SAT OCT 4 2008

...STRONG FALL STORM TO IMPACT UTAH THIS WEEKEND...

.A STRONG PACIFIC STORM WILL BRING WIDESPREAD PRECIPITATION TO
MUCH OF UTAH THROUGH SUNDAY WITH SIGNIFICANT SNOWFALL
ACCUMULATIONS EXPECTED ABOVE 8500 FEET. IN ADDITION TO THE
WIDESPREAD PRECIPITATION MUCH COOLER TEMPERATURES WILL ACCOMPANY
THIS STORM SYSTEM. THIS WILL RESULT IN A RAW WEEKEND FOR THOSE
HEADING OUTDOORS. INDIVIDUALS THAT PLAN ON VENTURING INTO THE HIGH
TERRAIN ACROSS UTAH THIS WEEKEND SHOULD BE PREPARED FOR
DETERIORATING WINTER WEATHER CONDITIONS.

UTZ007>010-517-518-042000-
/O.CON.KSLC.WS.W.0012.081004T1600Z-081006T0000Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
524 AM MDT SAT OCT 4 2008

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM MDT SUNDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT ACROSS
THE HIGHER TERRAIN OF UTAH ABOVE 8500 FEET FROM 10 AM THIS
MORNING TO 6 PM MDT SUNDAY.

NEW SNOW AMOUNTS OF UP TO 12 INCHES ARE EXPECTED BY LATE SUNDAY
ABOVE THE 8500 FOOT LEVEL WITH LOCALIZED AMOUNTS OF 18 TO 24
INCHES POSSIBLE ABOVE ABOUT 9500 FEET. SEVERAL INCHES OF NEW SNOW
ARE POSSIBLE DOWN TO 7000 FEET ON SUNDAY.

WIDESPREAD RAIN AND SNOW WILL DEVELOP ACROSS THE HIGHER TERRAIN OF
UTAH THIS MORNING AND CONTINUE...HEAVY AT TIMES...THROUGH SUNDAY.
SNOW LEVELS WILL INITIALLY REMAIN ABOVE 9000 FEET THIS
MORNING...THEN GRADUALLY FALL THROUGH THE AFTERNOON. SNOW LEVELS
WILL DROP TO NEAR 7000 FEET LATE TONIGHT THROUGH SUNDAY...ALTHOUGH
THE GREATEST SNOWFALL ACCUMULATIONS WILL BE ABOVE 8500 FEET.

A WINTER STORM WARNING MEANS HEAVY SNOW IS EXPECTED. TRAVEL
DIFFICULTIES WILL OCCUR OVER THE HIGHEST PASSES AS ROADS WILL BE
SLICK. SLOW DOWN AND USE CAUTION WHILE DRIVING. INDIVIDUALS THAT
PLAN TO VENTURE INTO THE HIGH TERRAIN THIS WEEKEND SHOULD BE
PREPARED FOR DETERIORATING WINTER WEATHER CONDITIONS.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS45 KSLC 041924
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
124 PM MDT SAT OCT 4 2008

...STRONG STORM SYSTEM WILL IMPACT UTAH TODAY AND SUNDAY...

.STRONG PACIFIC STORM WILL CONTINUE TO PRODUCE WIDESPREAD
PRECIPITATION OVER MUCH OF UTAH THROUGH SUNDAY WITH SIGNIFICANT
SNOWFALL ACCUMULATIONS EXPECTED ABOVE 8500 FEET. IN ADDITION TO
THE WIDESPREAD PRECIPITATION MUCH COOLER TEMPERATURES WILL
ACCOMPANY THIS STORM SYSTEM. THIS WILL RESULT IN A RAPIDLY
DETERIORATING CONDITIONS FOR THOSE HEADING OUTDOORS ESPECIALLY IN
THE HIGHER TERRAIN. INDIVIDUALS THAT PLAN ON VENTURING INTO THE
MOUNTAINS SHOULD BE PREPARED FOR WINTER WEATHER CONDITIONS.

UTZ007>010-517-518-050530-
/O.CON.KSLC.WS.W.0012.000000T0000Z-081006T0000Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
124 PM MDT SAT OCT 4 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY...

A WINTER STORM WARNING FOR HEAVY SNOW ABOVE 8500 FEET REMAINS IN
EFFECT UNTIL 6 PM MDT SUNDAY.

AREAS THAT HAVE SEEN LIGHT SNOW ACCUMULATIONS ALREADY WILL SEE NEW
SNOW AMOUNTS OF UP TO 12 INCHES BY LATE SUNDAY ABOVE THE 8500
FOOT LEVEL WITH LOCALIZED AMOUNTS OF 18 TO 24 INCHES POSSIBLE
ABOVE ABOUT 9500 FEET. A FEW INCHES OF NEW SNOW ARE POSSIBLE DOWN
TO 7000 FEET ON SUNDAY.

WIDESPREAD RAIN AND SNOW HAS DEVELOPED ACROSS THE HIGHER TERRAIN
OF UTAH THUS FAR TODAY AND WILL CONTINUE...HEAVY AT TIMES...THROUGH
SUNDAY. SNOW LEVELS SHOULD REMAIN ABOVE 9000 FEET TODAY...THEN
GRADUALLY FALL THROUGH THE REMAINDER OF THE AFTERNOON. SNOW
LEVELS WILL DROP TO NEAR 7000 FEET LATE TONIGHT THROUGH SUNDAY...
ALTHOUGH THE GREATEST SNOWFALL ACCUMULATIONS WILL BE ABOVE 8500
FEET.

A WINTER STORM WARNING MEANS HEAVY SNOW IS EXPECTED. TRAVEL
DIFFICULTIES WILL OCCUR OVER THE HIGHEST PASSES AS ROADS WILL BE
SLICK. SLOW DOWN AND USE CAUTION WHILE DRIVING. INDIVIDUALS THAT
PLAN TO VENTURE INTO THE HIGH TERRAIN THIS WEEKEND SHOULD BE
PREPARED FOR DETERIORATING WINTER WEATHER CONDITIONS.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS45 KSLC 050503
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1103 PM MDT SAT OCT 4 2008

UTZ007>010-517-518-051100-
/O.CON.KSLC.WS.W.0012.000000T0000Z-081006T0000Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
1103 PM MDT SAT OCT 4 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 6
PM MDT SUNDAY.

THIS WARNING IS FOR ALL OF THE MOUNTAIN AREAS ABOVE 8500 FEET.

NEW SNOW ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED ABOVE
8500 FEET WITH LOCALIZED AMOUNTS UP TO 7 INCHES POSSIBLE THROUGH
SUNDAY AFTERNOON. SNOW WILL BE POSSIBLE DOWN TO 7000 FEET...BUT
ACCUMULATIONS THERE WILL BE LESS THAN 2 INCHES.

SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS THE HIGHER TERRAIN
OF SOUTHERN UTAH THROUGH LATE TONIGHT AS A COLD FRONT PUSHES
ACROSS THE AREA. OVER NORTHERN UTAH...SCATTERED SHOWERS WILL BRING
PERIODS OF LOCALLY HEAVY SNOW TO THE MOUNTAINS. ANOTHER
DISTURBANCE MOVING ACROSS UTAH EARLY IN THE MORNING WILL PRODUCE
ANOTHER ROUND OF SNOW FOR THE MOUNTAINS THROUGH SUNDAY AFTERNOON
BEFORE TAPERING OFF SUNDAY EVENING. SNOW LEVELS NEAR 8500 FEET
TONIGHT WILL LOWER TO NEAR 7000 FEET SUNDAY MORNING.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS45 KSLC 051011
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
411 AM MDT SUN OCT 5 2008

UTZ007>010-517-518-051800-
/O.CON.KSLC.WS.W.0012.000000T0000Z-081006T0000Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
411 AM MDT SUN OCT 5 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

THIS WARNING IS FOR ALL OF THE MOUNTAIN AREAS ABOVE 8500 FEET.

ADDITIONAL ACCUMULATIONS OF 1 TO 4 INCHES CAN BE EXPECTED ABOVE
8500 FEET WITH LOCALIZED AMOUNTS UP TO 6 INCHES POSSIBLE THROUGH
THIS AFTERNOON. SNOW SHOWERS WILL BE POSSIBLE DOWN TO 7000
FEET...BUT ACCUMULATIONS THERE WILL BE GENERALLY LESS THAN 
2 INCHES.

THE HEAVIEST SNOWFALLS WILL OCCUR THROUGH MID-MORNING AS THE CORE
OF THE PACIFIC STORM MOVES EAST THROUGH UTAH. SNOW SHOWERS WILL
LINGER LATE THIS MORNING THROUGH THIS AFTERNOON...THOUGH
ACCUMULATING SNOWS WILL DECREASE SIGNIFICANTLY THIS AFTERNOON.
SNOW SHOULD END QUICKLY THIS EVENING AS COLD AND STABLE AIR
SETTLES OVER THE AREA.

A WINTER STORM WARNING MEANS HEAVY SNOW IS EXPECTED. TRAVEL
DIFFICULTIES WILL EXIST AT THE HIGHEST MOUNTAIN PASSES...WITH SOME
OF THE LESSER USED ROADWAYS IMPASSIBLE DUE TO THE SNOW. PERSONS
PLANNING TRAVEL OR OUTDOOR ACTIVITIES IN THE HIGH COUNTRY SHOULD
PLAN ON WINTER WEATHER CONDITIONS.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS45 KSLC 051544
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
944 AM MDT SUN OCT 5 2008

UTZ007-518-051645-
/O.CAN.KSLC.WS.W.0012.000000T0000Z-081006T0000Z/
WASATCH MOUNTAINS I-80 NORTH-SOUTHERN MOUNTAINS-
944 AM MDT SUN OCT 5 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WINTER STORM WARNING. 

STORM SYSTEM CONTINUES TO MOVE EAST TODAY. SOME LIGHT SNOW SHOWERS
WILL CONTINUE UNTIL THIS AFTERNOON...BUT LITTLE IF ANY ADDITIONAL
ACCUMULATIONS CAN BE EXPECTED.

$$

UTZ008>010-517-052345-
/O.CON.KSLC.WS.W.0012.000000T0000Z-081006T0000Z/
WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS-
WASATCH PLATEAU/BOOK CLIFFS-CENTRAL MOUNTAINS-
944 AM MDT SUN OCT 5 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON FOR HEAVY SNOW ABOVE 8500 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

THIS WARNING IS FOR ALL OF THE MOUNTAIN AREAS ABOVE 8500 FEET.

ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED ABOVE
8500 FEET WITH LOCALIZED AMOUNTS UP TO 6 INCHES POSSIBLE THROUGH
THIS AFTERNOON. SNOW SHOWERS WILL BE POSSIBLE DOWN TO 7000 FEET...
BUT LITTLE IF ANY ACCUMULATION IS EXPECTED.

THE HEAVIEST SNOWFALLS WILL OCCUR THROUGH MID-MORNING AS THE CORE
OF THE PACIFIC STORM CONTINUES EAST. SNOW SHOWERS WILL LINGER LATE
THIS MORNING THROUGH THIS AFTERNOON...THOUGH ACCUMULATING SNOWS
WILL DECREASE SIGNIFICANTLY THIS AFTERNOON. SNOW SHOULD END
QUICKLY THIS EVENING AS COLD AND STABLE AIR SETTLES OVER THE AREA.

A WINTER STORM WARNING MEANS HEAVY SNOW IS EXPECTED. TRAVEL
DIFFICULTIES WILL EXIST AT THE HIGHEST MOUNTAIN PASSES...WITH
SOME OF THE LESSER USED ROADWAYS IMPASSIBLE DUE TO THE SNOW.
PERSONS PLANNING TRAVEL OR OUTDOOR ACTIVITIES IN THE HIGH COUNTRY
SHOULD PLAN ON WINTER WEATHER CONDITIONS.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS45 KSLC 051805
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1205 PM MDT SUN OCT 5 2008

UTZ008>010-517-051915-
/O.CAN.KSLC.WS.W.0012.000000T0000Z-081006T0000Z/
WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS-
WASATCH PLATEAU/BOOK CLIFFS-CENTRAL MOUNTAINS-
1205 PM MDT SUN OCT 5 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WINTER STORM WARNING FOR THE NORTHERN MOUNTAINS.

HEAVY SNOW HAS DIMINISHED ACROSS MOST OF THE STATE. CLOUDS ARE
BEGINNING TO BREAK UP WITH BLUE SKY SHOWING THROUGH AT MANY
LOCATIONS. ISOLATED SNOW SHOWERS WILL CONTINUE INTO THE AFTERNOON
WITH LITTLE IF ANY ADDITIONAL ACCUMULATION. SHOWERS WILL BE A BIT
MORE WIDESPREAD TOWARD THE EAST...BUT THERE TOO ONLY LIGHT
ACCUMULATIONS ARE EXPECTED.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm warning went out at Oct 3, 9:37 AM MDT, 5 hours 7 minutes earlier.

Area forecast discussion, Oct 3, 9:37 AM MDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
937 AM MDT FRI OCT 3 2008

.SYNOPSIS...A POTENT PACIFIC STORM SYSTEM WILL IMPACT THE REGION
THROUGHOUT THE UPCOMING WEEKEND.

&&

.DISCUSSION...STRONG RIDGE WHICH IMPACTED THE GREAT BASIN FOR THE
LAST SEVERAL DAYS HAS NOW MOVED OFF INTO COLORADO. A DECENT...BUT
NOT OVERLY STRONG SOUTHWEST FLOW WILL NOW SETTLE ACROSS THE STATE
AHEAD OF THE STRONG STORM SYSTEM EXPECTED TO MOVE INTO THE GREAT
BASIN SATURDAY AND SUNDAY. THE REMNANTS OF A WEAK SHORTWAVE
TROUGH CONTINUES TO EJECT NORTHEAST ACROSS THE NORTHERN PORTION OF
THE FORECAST AREA THIS MORNING AND WILL KEEP VIRGA SHOWERS GOING
OVER THE VALLEYS AND A FEW RAIN SHOWERS AND THUNDERSTORMS OVER THE
HIGHER TERRAIN. AS SHORTWAVE LIFTS NORTHEAST AS IT WEAKENS...EXPECT
THIS ACTIVITY TO REMAIN BENIGN UNTIL THIS EVENING WHEN MOISTURE
BEGINS TO FILL IN ACROSS THE CWA FROM THE NORTHWEST. FORECAST IN
GOOD SHAPE WITH NO UPDATES NEEDED AT THIS TIME...ALTHOUGH THIS
COULD CHANGE BEFORE THE AFTERNOON PACKAGE.

MORE THAN AMPLE MOISTURE WILL BE PRESENT BY SATURDAY MORNING FOR
WIDESPREAD PRECIPITATION WITHIN THE PRE-FRONTAL ENVIRONMENT DURING
THE DAY SATURDAY.

&&

.AVIATION...SURFACE WINDS ARE EXPECTED TO STAY FROM THE SOUTH
THROUGHOUT THE REST OF THE DAY TODAY AS UPSTREAM SYSTEM CONTINUES
EASTWARD. A 20 PERCENT CHANCE WINDS WILL SHIFT TO THE NORTHWEST
FOR A FEW HOURS BETWEEN 22Z AND 03Z EXISTS. THERE IS ALSO A 10
PERCENT CHANCE THAT SOME LIGHT SHOWERS COULD FALL AT THE SLC
TERMINAL. CEILINGS SHOULD REMAIN ABOVE 7000FT AGL THROUGHOUT THE
DAY. HOWEVER...CEILINGS WILL BEGIN DROPPING SIGNIFICANTLY AFTER
06Z TONIGHT AS THE A POTENT PACIFIC SYSTEM BEGINS TO AFFECT THE
AREA.

&&

.HYDROLOGY...MOISTURE WILL INCREASE ACROSS THE REGION TONIGHT
THROUGH SATURDAY WITH THE APPROACH OF A POTENT PACIFIC STORM
SYSTEM. SCATTERED TO NUMEROUS SHOWERS CAN BE EXPECTED SATURDAY
IN THE PRE-FRONTAL ENVIRONMENT WITH THE POTENTIAL FOR LOCALLY
HEAVY RAINFALL. WIDESPREAD HEAVY RAINFALL IS EXPECTED SATURDAY
EVENING THROUGH THE OVERNIGHT HOURS ACROSS THE STATE AHEAD
OF...ALONG...AND BEHIND THE COLD FRONT. THIS RAINFALL WILL RESULT
IN AN INCREASED THREAT FOR LOCAL FLASH FLOODING...ESPECIALLY IN
SLOT CANYONS...SMALL STREAMS...NORMALLY DRY WASHES AND RECENT BURN
SCARS.

&&

.FIRE WEATHER...SOUTHWESTERLY FLOW ALOFT WILL CONTINUE ACROSS THE
REGION TODAY. THIS WILL RESULT IN WINDY CONDITIONS ACROSS MOST
WESTERN VALLEYS. HOWEVER...RELATIVE HUMIDITIES ARE EXPECTED TO
REMAIN ABOVE CRITICAL THRESHOLDS...THUS SEVERE FIRE WEATHER
CONDITIONS ARE NOT EXPECTED. A PACIFIC STORM SYSTEM WILL MOVE
THROUGH THE REGION OVER THE WEEKEND...PRODUCING WIDESPREAD
PRECIPITATION ACROSS THE STATE...AND WILL DROP SNOW LEVELS TO NEAR
8000 FEET BY EARLY SUNDAY MORNING.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

PUBLIC/AVIATION/HYDROLOGY...YOUNG
FIRE WEATHER................SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Oct 3, 6:47 AM MDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
647 AM MDT FRI OCT 3 2008

UTZ001>016-019>021-517-518-WYZ021-041200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
647 AM MDT FRI OCT 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
PRIMARILY ACROSS THE HIGHER TERRAIN AGAIN TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A POTENT PACIFIC STORM SYSTEM WILL MOVE THROUGH THE OUTLOOK AREA
SATURDAY AND SUNDAY. SEE THE LATEST SPECIAL WEATHER STATEMENT FOR
ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 2:22 PM MDTFlash Flood WatchSLC34 hr

Nearby

Winter Storm Warnings in Utah, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.